Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 236, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2014, 12:38 AM CDT for Haskell County, LeFlore County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 12:38 AM CDT (05:38 UTC)
- Expired
- Oct 6, 2014, 1:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 12:48 AM CDT | TSTM WND DMG | Keota, OK | SEVERAL TREE LIMBS DOWN OVER TOWN...UP TO 2 INCHES IN DIAMETER. |
| Oct 6, 1:01 AM CDT | TORNADO | 5 W Spiro, OK | A TORNADO TORE PORTIONS OF THE ROOFS AND WALLS FROM TWO CHICKEN HOUSES...UPROOTED SEVERAL HARDWOOD TREES...AND SNAPPED A NUMBER OF LARGE TREE LIMBS. THE TORNADO WAS RATED EF-1 BASED ON THIS DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS54 KTSA 060538
SVRTSA
OKC061-079-060615-
/O.NEW.KTSA.SV.W.0236.141006T0538Z-141006T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 115 AM CDT
* AT 1237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF STIGLER TO STIGLER TO WHITEFIELD...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...KANIMA...KEOTA...
MCCURTAIN...MILTON...BOKOSHE...COWLINGTON...PANAMA...SHADY POINT...
SPIRO...SCULLYVILLE...POCOLA...CAMERON AND POTEAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3509 9455 3500 9470 3521 9522 3527 9511
3538 9511 3526 9446
TIME...MOT...LOC 0539Z 290DEG 42KT 3532 9507 3525 9508
3521 9517
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
575
WWUS54 KTSA 060556
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT MON OCT 6 2014
OKC061-079-060615-
/O.CON.KTSA.SV.W.0236.000000T0000Z-141006T0615Z/
HASKELL OK-LE FLORE OK-
1256 AM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LE
FLORE AND EASTERN HASKELL COUNTIES UNTIL 115 AM CDT...
AT 1255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF KEOTA TO BOKOSHE TO MCCURTAIN...AND
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...COWLINGTON...PANAMA...SHADY
POINT...SPIRO...SCULLYVILLE...POTEAU...CAMERON AND POCOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3509 9455 3500 9470 3516 9511 3526 9499
3536 9498 3526 9446
TIME...MOT...LOC 0556Z 289DEG 51KT 3529 9478 3516 9480
3511 9492
HAIL...0.75IN
WIND...60MPH
$$390
WWUS54 KTSA 060608
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
108 AM CDT MON OCT 6 2014
OKC061-060618-
/O.CAN.KTSA.SV.W.0236.000000T0000Z-141006T0615Z/
HASKELL OK-
108 AM CDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HASKELL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3509 9455 3507 9458 3512 9481 3518 9477
3532 9479 3532 9477 3530 9467 3529 9466
3529 9463 3526 9446
TIME...MOT...LOC 0608Z 287DEG 51KT 3525 9460 3517 9459
3509 9467
$$
OKC079-060615-
/O.CON.KTSA.SV.W.0236.000000T0000Z-141006T0615Z/
LE FLORE OK-
108 AM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LE FLORE COUNTY UNTIL 115 AM CDT...
AT 105 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPIRO TO PANAMA TO 5 MILES SOUTHWEST OF PANAMA...AND
MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...SCULLYVILLE AND CAMERON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3509 9455 3507 9458 3512 9481 3518 9477
3532 9479 3532 9477 3530 9467 3529 9466
3529 9463 3526 9446
TIME...MOT...LOC 0608Z 287DEG 51KT 3525 9460 3517 9459
3509 9467
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 11:43 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 5, 11:43 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1143 PM CDT SUN OCT 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT KMLC AND KFSM FOR THUNDERSTORMS DURING THE OVERNIGHT HOURS. ALSO INCLUDED A TEMPO FOR RAIN AT THE NORTHWEST ARKANSAS TAF SITES OVERNIGHT FOR RAIN. OUTSIDE OF THE THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 914 PM CDT SUN OCT 5 2014/ ..UPDATE... DISCUSSION... WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE. ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE HAIL IS POSSIBLE WITH THIS ACTIVITY. TWEAKED POPS SOME THROUGH THE REMAINDER OF THE EVENING...OTHERWISE FORECAST IN GOOD SHAPE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, Oct 5, 10:23 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1023 PM CDT SUN OCT 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1022 PM CDT SUN OCT 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS SPREAD SOUTHEASTWARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN RISKS. TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 5, 10:11 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014
OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652Special weather statement, Oct 5, 11:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT SUN OCT 5 2014
OKZ067-070-060515-
MUSKOGEE OK-WAGONER OK-
1136 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JAMESVILLE...
MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...CHOSKA...TULLAHASSEE...MUSKOGEE...KEEFETON...
SUMMIT...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3588 9565 3579 9516 3559 9534 3574 9576
TIME...MOT...LOC 0437Z 302DEG 38KT 3576 9561Special weather statement, Oct 6, 12:00 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT MON OCT 6 2014
OKZ065-066-068>074-060545-
ADAIR OK-CHEROKEE OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE
OK-OKMULGEE OK-PITTSBURG OK-SEQUOYAH OK-
1200 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE...MUSKOGEE...SOUTHERN OKFUSKEE AND WESTERN
SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL...MCINTOSH AND NORTHEASTERN PITTSBURG
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE AND SOUTHERN ADAIR
AT MIDNIGHT CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF PUMPKIN CENTER TO 5 MILES NORTHEAST
OF PIERCE TO 9 MILES WEST OF CASTLE...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3551 9573 3584 9513 3582 9450 3579 9450
3537 9488 3518 9599 3529 9599 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3539 9654 3541 9663 3548 9663
TIME...MOT...LOC 0500Z 281DEG 44KT 3577 9511 3549 9561
3547 9649Special weather statement, Oct 6, 12:26 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT MON OCT 6 2014
ARZ019-OKZ068>072-074-076-060600-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-HASKELL OK-LE FLORE OK-MCINTOSH
OK-MUSKOGEE OK-SEQUOYAH OK-
1226 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL...NORTHERN LE FLORE AND EASTERN MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 1226 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF BUNCH TO 4 MILES NORTHEAST OF
ENTERPRISE...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3505 9500 3505 9508 3526 9546 3529 9545
3529 9547 3577 9481 3565 9422
TIME...MOT...LOC 0526Z 303DEG 35KT 3564 9481 3527 9533The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Oct 5, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 24 min |
| Oct 5, 10:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Oct 5, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 22 min |
| Oct 5, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Oct 5, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 33 min |
| Oct 5, 11:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
| Oct 6, 12:00 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee | 45 min |
| Oct 6, 12:26 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Oct 6, 1:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 1:50 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.